MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REAMING ROD PUSH ROD WITH BALL HANDLE; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REAMING ROD PUSH ROD WITH BALL HANDLE; REAMER
Model Number 03.010.093
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, during inspection of the back up devices it was discovered that the gold peg of one (1) recon locking aiming arm for lfn nails-ex has snapped off, the threads of one (1) extraction screw for ti femoral & tibial nails and one (1) extraction screw/m8 for suprapatellar are stripped, and one (1) depth gauge for 2.0/2.4 and 2.7 screws was stuck in place.There was no patient involvement.Upon manufacturer investigation, the device was found to be discolored from the ball handle and deformed from the shaft.This report is for a reaming rod push rod with ball handle.This is report 6 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Reporter is a synthes employee.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure, no manufacturing record evaluation is required.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the reaming rod push rod with ball handle was found to be discolored from the ball handle and deformed from the shaft.Signs of rust were not visible.A dimensional inspection for the reaming rod push rod with ball handle was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the reaming rod push rod with ball handle would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: reaming rod push rod with ball handle (current version).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REAMING ROD PUSH ROD WITH BALL HANDLE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14310804
Report Number2939274-2022-01643
Device Sequence Number12083936
Product Code HTO
UDI-Device Identifier10886982067647
UDI-Public(01)10886982067647
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.093
Device Catalogue Number03.010.093
Device Lot NumberA7PA29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPTH GAUGE FOR 2.0/2.4 AND 2.7 SCREWS; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; EXTRACTION SCR FOR TI FEM & TIB NAIL; EXTRACTION SCREW/M8 FOR SUPRAPATELLAR; RECON LCKNG AIMING ARM FOR LFN NAILS-EX; SMALL UNIVERSAL CHUCK WITH T-HANDLE; WIRE CUTTER 220MM
Patient SexUnknown